Naproxen for hep c ?????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bsjaguar
Veteran Member


Date Joined Jun 2009
Total Posts : 974
   Posted 12/21/2011 11:39 AM (GMT -6)   
Hi, I normally post on the chronic pain & fibro forums but I have a question for my husband. He has hep c and has been given the ok by his doctor to use ibuprophen for back pain. The only problem is ibuprophen doesn't come in an extended release form which would be better for him. He also has gerd and takes meds for this. If he takes the ibuprophen per the bottle instructions, even with food, it bothers his stomach.

I thought that using naproxen every 12hrs would be easier on the stomach. He would probably only use it once per day during his work hrs. I know I could call his doctor but I thought I'd check here first. The forums normally give pretty good advice from people that live it everyday.

Thanks for any advice!

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 12/21/2011 3:54 PM (GMT -6)   
Hi, bsjaguar (are you in Jacksonville by any chance?) As a person with hep C who just had a liver transplant, I can tell your husband with authority that IBUPROFEN IS A NO-NO! Is this a primary care doc he's seeing? A hepatologist would know better. He can take acetaminophen (Tylenol.) All anti-inflammatories are bad for the liver. That includes naproxen (Naprosyn.) Perhaps he can find Tylenol or equivalent in an extended release form. Make sure he always eats something first to minimize tummy difficulties. What is he taking for his GERD? Aciphex at bedtime works for me.

Hugs,
Connie
hep93
Forum moderator - Hepatitis


"But that was yesterday, and I was a different person then."

Lewis Carroll, Alice in Wonderland

Liver transplant recipient, Oct. 27, 2011, at Mayo Hospital, Jacksonville, FL

bostonmike
Regular Member


Date Joined Jan 2010
Total Posts : 166
   Posted 12/21/2011 4:48 PM (GMT -6)   
My hepatologist said that Tylenol was the best thing in low mg.'s though. Not the Extra Strength instead of aspirin or any other mild pain killer. I have read that napraxen is more toxic to the liver. I agree with Connie, but I also know that PCP's , especially family doctors do not know much about liver problems. That is why I changed over to an Iternal Medicine PCP. I was having cramping in my hands, fingers, legs, feet and toes. My hep doc said to use Tylenol moderately. Not everday.

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 12/21/2011 5:27 PM (GMT -6)   
Exactly, Mike. If he needs to take something on a regular basis, it's preferable to get a prescription pain med to deal with his back pain; however, there is a limit to how much of that he can take if it has aspirin or similar in it.

Hugs,
Connie
hep93
Forum moderator - Hepatitis


"But that was yesterday, and I was a different person then."

Lewis Carroll, Alice in Wonderland

Liver transplant recipient, Oct. 27, 2011, at Mayo Hospital, Jacksonville, FL
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 24, 2014 10:24 AM (GMT -6)
There are a total of 2,250,263 posts in 250,319 threads.
View Active Threads


Who's Online
This forum has 157510 registered members. Please welcome our newest member, Capt Adam.
401 Guest(s), 22 Registered Member(s) are currently online.  Details
Cheetahjade, BnotAfraid, Tangier, Mom of 2, Fox7, Coconut Bear, THE HAPPY TURTLE, AJG25, billybologna, Captain Slow, John T, deannakay, lesweet1971, lostson, TooMuchAnxiety, pondhawk, churey360, UCinGV, Breaking Free, luckyman316, dmlvt, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer